MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - health effect clinical code 4581: significant reduction of irido-coneal angles h6 - work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2, -9.5/3.5/091 (sphere/cylinder/axis), implantable collamer lens into the patient's right eye (od) on (b)(6)2024.Significant reduction of irido-corneal angles, and excessive vault were observed.Lens remains implnated.Cause of the event is reported as device.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Additional information: b1 - reported as product problem - update to adverse event b2 - not reported - update to required intervention to prevent permanent impairment/damage d6b - not reported - update to (b)(6) 2024.H1 - reported as malfunction - update to serious injury.H6 - health effect - impact code(f) reported as 2199 - update to 4627.Claim# (b)(4).
 
Additional Manufacturer Narrative
D4 - primary unique device indentifier (udi)#:(b)(4) "udi related data quality updates only".H3 - device evaluation: lens was returned in micro-centrifuge vial, in liquid, residue/debris on product.Visual inspection found no visible damage to lens.Dimensional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19613807
Report Number2023826-2024-02737
Device Sequence Number6954615
Product Code QCB
UDI-Device Identifier00840311312573
UDI-Public(01)00840311312573(11)240223(17)270131(21)T1899750
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVTICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer07/03/2024
10/08/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/11/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK.; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK.
Patient Age50 YR
Patient SexFemale